Giant cell myocarditis in a patient with a spondyloarthropathy after a drug hypersensitivity reaction

Peter R. Mitoff, Thierry G. Mesana, Lisa M. Mielniczuk, Jackie Grenon, John P. Veinot, Leslie T. Cooper, Ross A. Davies

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

A young woman thought to have seronegative rheumatoid arthritis developed Stevens-Johnson syndrome after treatment with sulfasalazine; this resolved with prednisone. Later she was found to be HLA-B27-positive in keeping with a spondyloarthropathy. Soon afterward, she developed clinical myopericarditis and cardiogenic shock that responded initially to methylprednisolone and intravenous immunoglobulin, but recurred. An endomyocardial biopsy demonstrated active myocarditis with a mixed cell composition including rare giant cells, but not enough to classify it as giant cell myocarditis.

Original languageEnglish (US)
Pages (from-to)1138.e7-1138.e8
JournalCanadian Journal of Cardiology
Volume29
Issue number9
DOIs
StatePublished - Sep 2013

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Giant cell myocarditis in a patient with a spondyloarthropathy after a drug hypersensitivity reaction'. Together they form a unique fingerprint.

Cite this